Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 62, NWS Albany, NY

July 18, 2012Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at Jul 18, 2012, 3:58 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2012, 3:58 PM EDT (19:58 UTC)
Expired
Jul 18, 2012, 4:30 PM EDT
In force
32 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 104 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 12:20 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2129 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WUUS51 KALY 181958
SVRALY
CTC005-182030-
/O.NEW.KALY.SV.W.0062.120718T1958Z-120718T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
358 PM EDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 430 PM EDT

* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR THOMASTON...OR 6 MILES
  SOUTH OF TORRINGTON...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   TERRYVILLE BY 405 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4183 7321 4186 7295 4184 7293 4182 7294
      4180 7296 4179 7301 4166 7298 4165 7319
TIME...MOT...LOC 1958Z 265DEG 26KT 4175 7308

$$
WRS/VTK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:45 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 18, 1:45 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT WED JUL 18 2012

.SYNOPSIS...
A COLD FRONT WILL SAG FROM THE SLOWLY SOUTH ACROSS SOUTHEAST NEW
YORK AND SOUTHERN NEW ENGLAND THIS AFTERNOON AND EVENING...STALLING
ACROSS THE MID ATLANTIC STATES THURSDAY NIGHT. HIGH PRESSURE WILL
BUILD INTO THE REGION FROM ONTARIO AND QUEBEC THURSDAY BRINGING MUCH
LESS HUMID AND MORE SEASONABLE CONDITIONS TO THE REGION...HOWEVER
LOW PRESSURE RIPPLING EAST ALONG THE STALLED FRONT TO OUR SOUTH WILL
PUSH CLOUDS AND SCATTERED SHOWERS INTO THE SOUTHERN PARTS OF THE
REGION FRIDAY. HIGH PRESSURE WILL TAKE CONTROL TO START THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 125 PM EDT...BASED ON TEMP/DEWPOINT OBS OVER THE PAST FEW
HOURS...A HEAT ADVISORY HAS BEEN ISSUED FOR THE MID HUDSON
VALLEY...CENTRAL AND SOUTHERN TACONICS...AND LITCHFIELD COUNTY
UNTIL 7 PM. THE COMBINATION OF TEMPS CLIMBING INTO THE LOWER TO
MID 90S WITH DEWPOINTS IN THE LOWER 70S HAVE RESULTED IN HEAT
INDEX VALUES EXCEEDING 100 IN THESE AREAS. COOLER TEMPS AND LESS
HUMID CONDITIONS ARE OCCURRING FARTHER NORTH.

UPDATE FOR ISSUANCE OF SEVERE THUNDERSTORM WATCH 490 FOR AREAS
SOUTH AND EAST OF THE CAPITAL REGION INCLUDING
GREENE...ULSTER...DUTCHESS...COLUMBIA...BERKSHIRE AND LITCHFIELD
COUNTIES.

OVERALL THINKING HAS NOT CHANGED SINCE EARLY THIS MORNING...WITH
THE SEVERE THREAT FOCUSED ON AREAS SOUTH AND EAST OF THE CAPITAL
REGION. OBSERVATIONS AT NOON CONTINUE TO SUPPORT THIS
THINKING...AS THE FIRST FRONTAL BOUNDARY DEPICTED WELL BY STRATUS
CLOUD DECK DRAPED FROM COASTAL MAINE SOUTHWESTWARD THROUGH
SOUTHERN VERMONT AND THE CAPITAL REGION...MOHAWK/SCHOHARIE VALLEY
THROUGH THE WESTERN/SOUTHERN TIER OF NY. EVEN THOUGH SURFACE DEW
POINTS ARE STILL RELATIVELY HIGH IN THIS AREA...MORE STABLE AIR IS
SLOWLY WORKING IN...WITH SURFACE PRESSURE RISES NOTED IMMEDIATELY
NORTH OF THIS BOUNDARY. THE REAL DEW POINT BOUNDARY IS STILL
DISPLACED FARTHER NORTH OVER NORTHERN NEW YORK AND NEW ENGLAND AND
WILL SLOWLY DRIFT SOUTHWARD.

THERE IS QUITE A GRADIENT TO THE SURFACE BASED CAPE SETTING
UP...WITH ALREADY 2000-3000 J/KG JUST SOUTH OF THE CAPITAL REGION
TO NEAR ZERO ACROSS NORTHERN AREAS. SUNNY SKIES IN THE WARM
SECTOR WILL CONTINUE TO RESULT IN FURTHER DESTABILIZATION WITH
FORECAST CAPE VALUES EXPECTED AROUND 2500-4000 J/KG THIS
AFTERNOON. WITH THE SOUTHWARD ADVANCING BOUNDARY AND DEEP LAYER
SHEAR OF AROUND 30-40 KT...THERE WILL BE THE POTENTIAL FOR
ORGANIZED DEEP CONVECTION WITH MULTICELL CLUSTERS AND BOWING
SEGMENTS.

12Z SOUNDINGS INDICATED BETTER MID LEVEL LAPSE RATES AT OKX AND
CHH...WHICH COULD EXTEND INTO OUR SOUTHERN AREAS NEAR KPOU. SO
WIND APPEARS TO BE THE MAIN THREAT...ALTHOUGH LARGE HAIL CANNOT BE
RULED OUT ESPECIALLY WHERE MID LEVEL LAPSE RATES REMAIN STEEP.
WILL ALSO CONTINUE TO MENTION DOWNPOURS WITH ANY T-STORMS WITH
HIGH PWATS OF 1.50 TO NEAR 2.00 INCHES.

CONVECTION SHOULD DECREASE TOWARDS SUNSET AS THE BOUNDARY
CONTINUES TO PROGRESS SOUTHWARD...ENDING THE SEVERE THREAT.

CDFNT REACHES LONG ISLAND SOUND THIS EVENING...DECELERATING ACROSS
THE MID ATLC STATES. NAM/00 UTC ECMWF BRING SUFFICIENT DRYING INTO
FCA TO CLEAR SKIES IN MOST AREAS TNGT...EXCEPT ALONG S TIER OF FCA
WHERE WK WVS OF LOW PRESSURE ALONG STALLING FRONT KEEP CLOUDS IN
PLACE. TD WILL DROP INTO THE 50S INS MOST AREAS AND LOW 60S
SOUTHEAST...WITH CONDITIONS BCMG MORE COMFORTABLE. WINDS WILL TURN
N OVERNIGHT.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
THUR 500HPA TROF AXIS SWEEPS E OF RGN...SFC HIGH AXIS BUILDS SE FM
ONT/QB..AND MOST OF AREA WILL BE IN STRONG SUBSIDENCE WITH NOTHING
MORE THAN FAIR WX CU.  AS HAS BEEN THE CASE THE PST FEW RUNS..THE
MDL SUITE CONTS TO STALL TDYS CDFNT E/W ACROSS MID ATLC STATES WITH
12UTC NAM/GEM DOING SO NR MASON DIXON LINE. WHILE N PTNS OF FCA WILL
SEE SUNNY SKIES...CLOUDS WILL BE ENOUGH TO BRING PS CONTS IN MID
HUD VLY AND CT. GEM EVENG BRINGS THICKER CLOUDS AND THREAT OF MORE
-SHRA TO S TIER THU.

THU NT AND FRI 500HPA SHORT WV RIPPLES EAST ACROSS THE FRONT
STALLED NR MASON/DIXON LINE WITH WK CYCLOGEN RESPONSE IN
GFS/NAM WHILE GEM EXITS THIS FEATURE AS IT WAS PROBABLY 12 HOURS
FASTER IN ITS HANDLING. THE 12UTC NAM IS MORE AGGRESSIVE PUSHING
CLOUDS AND THREAT OF -SHRA AS FAR N AS MHWK VLY DURING THE DAY
FRI. THE GFS HAS THE SAME FEATURES ALL 50-75 MILES FURTHER S...BUT
STILL SUG QUITE A BIT OF CLOUDS ACROSS MID HUD VL AND W CT.

WITH THIS MUCH CLOUDINESS TO THE SOUTH...TEMPS WILL BE COOLER
SOUTH AND WARMER FURTHER N WHERE SKIES WILL REMAIN MS. TEMPS FRI N
AREAS WILL REACH MID 70S HIR TRRN TO LOW 80S IN VLYS...BUT STRUGGLE
TO GET OUT OF THE 60S AND LOW 70S ALONG S TIER IN THE CLOUDS.

FRIDAY NT WEAK 500 HPA EXITS RGN AND FRONTAL BOUNDARY SAGS SOUTH
OUT OF RANGE...AS SFC HIGH BUILDS ACROSS NY/NEW ENG SAT SLIDING
OFFSHORE SAT NT. SAT SHOULD BE A DRY DAY WITH COMFORTABLE
HUMIDITY...LIGHT WINDS AND SEASONABLE TEMPS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE LONG TERM PERIOD IS EXPECTED TO START DRY WITH THE POSSIBILITY
OF SOME UNSETTLED WEATHER LATE IN THE WEEKEND INTO EARLY NEXT WEEK.

TEMPS AND HUMIDITY WILL START TO INCREASE SLOWLY AS THE RIDGE OF
HIGH PRESSURE SLIDES OFF THE EASTERN SEABOARD AND A RETURN FLOW
STARTS TO DEVELOP. DRY WEATHER IS EXPECTED TO CONTINUE THROUGH
SUNDAY MORNING WITH WIDELY SCATTERED TO SCATTERED SHOWERS DEVELOPING
SUNDAY AFTERNOON AND CONTINUING INTO SUNDAY EVENING AS A COLD FRONT
DROPS SOUTHEAST TOWARD THE SAINT LAWRENCE VALLEY. EXPECT A BETTER
CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY INTO MONDAY EVENING AS
THE COLD FRONT WORKS SOUTHEASTWARD THROUGH THE FA ENDING UP ACROSS
SOUTHEAST NY AND SOUTHERN NEW ENGLAND TUESDAY MORNING.

H8 TEMPS ARE EXPECTED TO RISE FROM +10 TO +11 C SATURDAY MORNING TO
+15 TO +17 C LATE SUNDAY AHEAD OF THE COLD FRONT AND THEN DROP TO
+10 TO +14 C BY LATE TUESDAY IN THE WAKE OF THE COLD FRONT.

EXPECT HIGHS ON SATURDAY TO BE IN THE MID 70S TO LOWER 80S...UPPER
70S TO MID 80S ON SUNDAY AND MONDAY...AND LOWER 70S TO MID 80S ON
TUESDAY. LOWS ARE GENERALLY EXPECTED TO BE IN THE MID 50S TO MID
60S...SATURDAY NIGHT THROUGH MONDAY NIGHT.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
MAINLY VFR CONDITIONS FOR THE TAF SITES...HOWEVER...COLD FRONT WAS
MOVING SOUTH TOWARD THE MID HUDSON VALLEY WHERE A LINE OF CONVECTION
HAS DEVELOPED.  THIS WILL BE THE PROBLEMATIC TAF FOR KPOU WHERE WE
WILL PLACE A TEMPO GROUP FOR CONVECTION THIS AFTERNOON.

TO THE NORTH OF THIS CONVECTION...WINDS HAVE BECOME NORTHERLY WITH A
MORE STABLE AIR MASS AND THIS TREND WILL CONTINUE INTO TONIGHT.  THE
POTENTIAL FOR FOG APPEARS MINIMAL AT THIS TIME AND WE WILL LEAVE OUT
OF THE TAFS AT THIS TIME.

ADDITIONAL HIGH LEVEL MOISTURE WILL MOVE INTO THE REGION DURING
THURSDAY AS A SHORT WAVE INTERACTS WITH THE FRONTAL BOUNDARY AND
ADVECTS MOISTURE BACK NORTH.

OUTLOOK...
THU NT-FRI NT...KGFL-KALB-KPSF...VFR WITH NO SIG WX.
KPOU...VFR...CHC MVFR WITH -SHRAS.
SAT-SUN...VFR...NO SIG WX.
MON...MAINLY VFR...SLIGHT CHC -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL SLOWLY MOVE SOUTHWARD ACROSS EASTERN NEW YORK AND
WESTERN NEW ENGLAND TODAY WITH SOME SHOWERS AND THUNDERSTORMS.  A
BROAD AREA OF HIGH PRESSURE WILL BUILD IN FROM JAMES BAY TONIGHT
INTO THURSDAY WITH SEASONABLE TEMPERATURES AND LESS HUMID
CONDITIONS.

RELATIVE HUMIDITY VALUES WILL LOWER TO 40-70 PERCENT TODAY...AND
RECOVER TO 90 TO 100 PERCENT TONIGHT. EXPECT MINIMUM RH VALUES OF
25 TO 50 PERCENT THURSDAY AFTERNOON.

THE WINDS WILL BE FROM THE WEST OR NORTHWEST AT 5 TO 15 MPH
TODAY...AND DECREASE TO LESS THAN 10 MPH TONIGHT. NORTH WINDS OF 5
TO 15 MPH WILL BE COMMON ON THURSDAY.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS OVER THE
NEXT 5 DAYS.

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A FRONTAL PASSAGE
TODAY WILL PRODUCE SOME HEAVY RAINFALL DUE TO A SHORT PERIOD OF
ANOMALOUSLY HIGH PRECIPITATELY WATER VALUES IN THE 1.5 TO 2 INCH
RANGE. SOME PONDING OF WATER ON ROADWAYS OR POOR DRAINAGE FLOODING
IS POSSIBLE ESPECIALLY FROM THE CAPITAL REGION SOUTH. ZONAL FLASH
FLOOD GUIDANCE VALUES REMAIN HIGH FOR MID JULY. THE POTENTIAL FOR
FLASH FLOODING IS LOW AT THIS TIME IN THE ALY HYDRO SERVICE AREA.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR CTZ001-013.
NY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NYZ059>061-
     064>066.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER
NEAR TERM...SNYDER/JPV
SHORT TERM...WASULA
LONG TERM...11
AVIATION...BGM
FIRE WEATHER...WASULA
HYDROLOGY...WASULA

WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jul 18, 1:35 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
135 PM EDT WED JUL 18 2012

CTZ001-013-NYZ059>061-064>066-191100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
135 PM EDT WED JUL 18 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON
VALLEY...CENTRAL AND SOUTHERN TACONICS...AS WELL AS NORTHWESTERN
CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES.

IN EAST CENTRAL NEW YORK...GREENE...ULSTER...COLUMBIA...DUTCHESS.

IN NORTHWEST CONNECTICUT...LITCHFIELD.

MAZ001-025-NYZ058-063-191100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-WESTERN GREENE-WESTERN ULSTER-
135 PM EDT WED JUL 18 2012

...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR BERKSHIRE COUNTY IN WESTERN
MASSACHUSETTS AND THE EASTERN CATSKILLS IN EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES.

IN EAST CENTRAL NEW YORK...GREENE...ULSTER.

IN WESTERN MASSACHUSETTS...BERKSHIRE.

NYZ039>041-043-047>054-083-084-VTZ013>015-191100-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
135 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND EASTERN
MOHAWK VALLEY...SCHOHARIE VALLEY...GREATER CAPITAL DISTRICT...LAKE
GEORGE SARATOGA REGION...NORTHERN TACONICS...AS WELL AS SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED MAINLY NON SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AHEAD OF A COLD FRONT. SOME LOCALLY HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-038-042-082-191100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN-
NORTHERN FULTON-
135 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...AS WELL AS THE WESTERN MOHAWK VALLEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 18, 2:42 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
242 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             WASSAIC                 41.80N  73.56W
07/18/2012  E1.00 INCH       DUTCHESS           NY   PUBLIC

&&

EVENT NUMBER ALY1200124

IRL
Local storm report, Jul 18, 2:49 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
249 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             1 NE EAST CORNWALL      41.82N  73.30W
07/18/2012  E1.00 INCH       LITCHFIELD         CT   SKI AREA

&&

EVENT NUMBER ALY1200125

IRL
Special weather statement, Jul 18, 2:49 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
249 PM EDT WED JUL 18 2012

CTZ001-013-NYZ065-066-181915-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-
249 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH.  THIS STORM
WAS LOCATED NEAR BEACON...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
HOPEWELL JUNCTION BY 255 PM EDT
PAWLING AND 9 MILES SOUTH OF WINGDALE BY 315 PM EDT

LAT...LON 4145 7401 4152 7401 4159 7395 4172 7394
      4174 7347 4157 7346 4157 7348 4163 7350
      4165 7349 4166 7351 4152 7353 4149 7392
      4144 7397
TIME...MOT...LOC 1848Z 273DEG 28KT 4153 7389

WRS/VTK
Local storm report, Jul 18, 3:30 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
330 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             WINGDALE                41.65N  73.56W
07/18/2012  E0.75 INCH       DUTCHESS           NY   PUBLIC

&&

EVENT NUMBER ALY1200126

IRL
Local storm report, Jul 18, 3:37 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
337 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     PAWLING                 41.56N  73.60W
07/18/2012                   DUTCHESS           NY   PUBLIC

            TREES AND WIRES DOWN ALONG WITH NICKEL SIZE HAIL

&&

EVENT NUMBER ALY1200127

IRL
Special weather statement, Jul 18, 3:54 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
354 PM EDT WED JUL 18 2012

CTZ001-013-182030-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
354 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR LITCHFIELD...OR ABOUT 7 MILES
SOUTH OF TORRINGTON...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
TERRYVILLE BY 405 PM EDT

LAT...LON 4163 7325 4181 7326 4183 7294 4182 7294
      4180 7296 4179 7301 4165 7298 4164 7298
      4163 7299 4162 7302
TIME...MOT...LOC 1954Z 263DEG 23KT 4173 7311

WRS/VTK

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:14 PM EDTHeat AdvisoryALYNorthwest Hills Planning Region3 hr
Jul 18, 1:33 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region57 min
Jul 18, 1:45 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region103 min
Jul 18, 1:56 PM EDTSpecial Weather StatementALY34 min
Jul 18, 2:04 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region56 min
Jul 18, 2:54 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region66 min
Jul 18, 3:26 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region61 min
Jul 18, 3:54 PM EDTSpecial Weather StatementALY36 min
Jul 18, 6:27 PM EDTSpecial Weather StatementALY48 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.